Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: PAIN ON OVARIES


 Melani - Wed Apr 13, 2005 2:44 am

I had my last period on 6 April, and bleeding stopped on 9 April, with spotting for 2 days after.
I don't know my cycle lengths because they've been so irregular over this past year

Now, I am experiencing pain in my ovaries, both left and right.
It radiates to my back. I have been diagnosed with PCOS, so do you think it has something to do with this ?

It feels a bit like mittelschmerz, but I can't be ovulating so soon after my last period, can I ? Is this pain due to cysts /

Pse help
 Rhonda P, CEP - Wed Apr 27, 2005 10:36 pm

User avatar Hello Melani,

Try to get some literature from you doctor on Polycystic Ovarian Syndrome if possible. It can cause pelvic and ovarian pain as well as menstrual irregularity. Birth control pills can help regulate your periods but it won’t help your PCOS and when you stop the pill your period will become irregular again. Here are the usual symptoms:

•infrequent menstrual periods, no menstrual periods, and/or irregular bleeding
•infertility or inability to get pregnant because of not ovulating
•increased growth of hair on the face, chest, stomach, back, thumbs, or toes
acne, oily skin, or dandruff
•pelvic pain
•weight gain or obesity, usually carrying extra weight around the waist
•type 2 diabetes
•high cholesterol
•high blood pressure
•male-pattern baldness or thinning hair
•patches of thickened & dark brown or black skin on the neck, arms, breasts, or thighs
•skin tags, or tiny excess flaps of skin in the armpits or neck area
•sleep apnea―excessive snoring and breathing stops at times

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us